MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGU454515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aortic Dissection (2491)
Date of Event 10/02/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that this lot met all pre-release specifications.According to the conformable gore® tag® thoracic endoprosthesis instructions for use (ifu), complications associated with the use of the gore® tag® thoracic endoprosthesis that may occur and/or require intervention include, but are not limited to death.
 
Event or Problem Description
On (b)(6) 2018, the patient was implanted with an gore® excluder® aaa endoprosthesis and a conformable gore® tag® thoracic endoprostheses to treat a thoracic aortic dissection.The patient had tortuous anatomy.It was reported that prior to the implant of the conformable gore® tag® (tgu454515/(b)(4)), the patient had a bovine arch and the physician bypassed the right carotid artery to the left carotid artery and then to the left subclavian artery (lsa).The physician plugged the lsa and ligated the left carotid vertebral artery coming off the aortic arch.The physician confirmed through angiograph that the circle of willis was intact and the bypasses were patent.The physician then implanted a gore® contralateral leg endoprosthesis (plc21000/(b)(4)) into the innominate artery as a snorkel graft.The physician implanted the conformable gore® tag® (tgu454515/(b)(4)), by access through the brachiocephalic artery.While attempting to implant a second conformable gore® tag® (tgu454515/(b)(4)), there was difficulty getting the guidewire from the innominate artery into the ascending aorta.The guidewire would continue to be pulled out of the ascending aorta into the transverse aorta.The physician attempted for over an hour to get the guidewire into position to deliver the conformable gore® tag® device into deployment location.The conformable gore® tag® (tgu454515/(b)(4)) was not implanted in this case.The physician chose to abort the case and monitor the patient.The patient was stable and all grafts were patent.The physician did not want to perform an open repair due to a previous sternotomy.The patient was extubated later that evening.On (b)(6) 2018, the patient became bradycardic and coded.The patient expired.Due to family not wanting an autopsy, the cause of death is unknown.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8026938
Report Number2017233-2018-00658
Device Sequence Number1640655
Product Code MIH
UDI-Device Identifier00733132618200
UDI-Public00733132618200
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/18/2020
Device Catalogue NumberTGU454515
Device Lot Number16605635
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening;
Patient Age58 YR
Patient Weight113